Axcel Paracetamol: Antipyretic, relieves cold symptoms

2021-07-02 06:51 PM

Paracetamol (acetaminophen or N-acetyl-p-aminophenol) is the active metabolite of phenacetin, which is an analgesic and antipyretic. Axcel Paracetamol is used to reduce fever and relieve symptoms of colds and flu. 

Axcel Paracetamol: Antipyretic, relieves cold symptoms

Axcel Paracetamol: Antipyretic, relieves cold symptoms

Producer

Kotra Pharma.

Ingredient

Per 5mL Axcel Paracetamol-120 syrup: Paracetamol 120mg.

Per 5mL Axcel Paracetamol-250 suspension: Paracetamol 250mg.

Describe

Axcel Paracetamol-120 Syrup (Cherry): Cherry red syrup, cherry flavor.

Axcel Paracetamol-250 Suspension (Orange): Orange-yellow oral suspension, orange flavor.

Axcel Paracetamol-250 Suspension (Strawberry): Pink oral suspension, strawberry flavor.

Pharmacodynamic

Paracetamol (acetaminophen or N-acetyl-p-aminophenol) is an active metabolite of phenacetin, an effective analgesic and antipyretic that can replace aspirin; However, unlike aspirin, paracetamol is not effective in treating inflammation. In equal doses in grams, paracetamol has analgesic and antipyretic effects similar to aspirin.

Paracetamol lowers body temperature in febrile patients, but rarely in normal subjects. The drug acts on the hypothalamus causing hypothermia, increased heat loss due to vasodilation and increased peripheral blood flow.

Paracetamol, at therapeutic doses, has little effect on the cardiovascular and respiratory systems, does not change the acid-base balance, does not cause irritation, scratch or gastric bleeding as when taking salicylates, because paracetamol has no effect on Systemic cyclooxygenase, acting only on cyclooxygenase/prostaglandin of the central nervous system. Paracetamol has no effect on platelets or bleeding time.

When overdose of paracetamol, a metabolite is N-acetyl-benzoquinonimin causing severe hepatotoxicity. In normal doses, paracetamol is well tolerated, without many undesirable effects of aspirin. However, acute overdose (over 10g) causes fatal liver damage.

Pharmacokinetics

Paracetamol is rapidly and almost completely absorbed from the gastrointestinal tract. Food can slow the partial absorption of extended-release paracetamol tablets and food rich in carbohydrates reduces the absorption rate of paracetamol. Peak plasma concentrations are reached within 30 to 60 minutes after oral administration of a therapeutic dose.

Paracetamol is rapidly and uniformly distributed in most body tissues. Approximately 25% of paracetamol in the blood is bound to plasma proteins.

The plasma half-life of paracetamol is 1.25-3 hours, which can be prolonged with toxic doses or in patients with liver damage.

After therapeutic doses, 90 to 100% of the drug can be detected in the urine on day one, mainly after conjugation in the liver with glucuronic acid (approximately 60%), sulfuric acid (approximately 35%) or cysteine ​​(approximately 35%). 3%); Small amounts of hydroxylated and deacetylated metabolites were also detected. Young children are less likely to conjugate glucuro to drugs than adults.

Paracetamol is N-hydroxylated by cytochrome P450 to form N-acetyl-benzoquinonimin, a highly reactive intermediate. This metabolite normally reacts with the sulfhydryl groups in glutathione and is thus inactivated. However, if high doses of paracetamol are taken, this metabolite is formed in sufficient quantities to deplete hepatic glutathione; in that condition, its reactivity with the sulfhydryl group of liver proteins increases, which can lead to liver necrosis.

Indications and uses

Reduce fever, relieve cold and flu symptoms.

Pain reliever, used in case of toothache and headache.

Dosage and Administration

The drug is for oral use only.

Shake before using.

Children from 3 months to 1 year: 60-120mg x 3-4 times/day.

Children 1-6 years old: 125mg-250mg/time x 3-4 times/day.

Children 6-12 years old: 250mg-500mg/time x 3-4 times/day.

Overdose

Expression

Paracetamol toxicity can be caused by a single toxic dose, by repeated large doses of paracetamol (eg, 7.5-10g per day, for 1-2 days), or by long-term administration. Dose-dependent hepatic necrosis is the most serious acute toxic effect of overdose and can be fatal. Nausea, vomiting, and abdominal pain usually occur within 2-3 hours of taking a toxic dose of the drug. Methemoglobinemia, resulting in cyanosis of the skin, mucous membranes and nails is a characteristic sign of acute toxicity. Children tend to make methemoglobin more easily than adults after taking paracetamol. In severe poisoning, there may be initial CNS stimulation, agitation and delirium. This may be followed by central nervous system depression; stupor, hypothermia; exhausted; rapid, shallow breathing; fast, weak, irregular pulse; low blood pressure; and circulatory failure. Vascular collapse due to relative hypoxia and because of the central inhibitory effect, this effect occurs only with very large doses. Shock can occur if multiple vasodilation. Fatal choking convulsions may occur. Usually coma occurs before sudden death or after several days of coma. Clinical signs of liver damage become apparent within 2 to 4 days after ingestion of a toxic dose. Acute renal failure also occurs in some patients. In non-fatal cases, liver damage is reversible after weeks or months.

Treatment

Early diagnosis is important in the treatment of paracetamol overdose. There are methods for the rapid determination of drug plasma concentrations. However, treatment should not be delayed pending test results if the history suggests a severe overdose. When intoxication is severe, it is important to provide active supportive treatment. Gastric lavage in all cases, preferably within 4 hours after ingestion. The main detoxification therapy is the administration of sulfhydryl compounds, perhaps acting in part by replenishing the hepatic stores of glutathione. N-acetylcysteine ​​is effective when taken orally or intravenously. The drug must be given immediately if it is less than 36 hours after taking paracetamol, treatment with N-acetylcysteine ​​is more effective when given less than 10 hours after taking paracetamol. When giving orally, dilute the N-acetylcysteine ​​solution with water or a non-alcoholic beverage to obtain a 5% solution and must be drunk within 1 hour of mixing. Give oral N-acetylcysteine ​​at the first dose of 140 mg/kg, then give another 17 doses, each dose of 70 mg/kg every 4 hours. Discontinue treatment if plasma paracetamol test shows low risk of hepatotoxicity. Adverse effects of N-acetylcysteine ​​include skin rash (including urticaria, which does not require discontinuation), nausea, vomiting, diarrhea, and anaphylactoid reactions. If N-acetylcysteine ​​is not available, methionine can be used. In addition, activated charcoal and/or salt bleach can be used, which can reduce the absorption of paracetamol.

Contraindications

Contraindicated in patients with kidney disease, patients with hypersensitivity to the drug.

Use in pregnant and lactating women

The safety of paracetamol used during pregnancy has not been established in relation to possible adverse effects on fetal development. Therefore, paracetamol should be used in pregnancy only when clearly needed.

In a study in mothers taking paracetamol after lactation, no adverse effects were found in breastfed infants.

Interactive

The effect of oral anticoagulants may be enhanced by prolonged use of paracetamol.

Adverse Effects (ADRs)

Rash and allergic reactions may occur.

Cautions

Use with caution in patients with renal or hepatic impairment. Avoid long-term use of the drug.

Do not use any other medicine containing paracetamol while taking this medicine.

Effects on ability to drive and use machines: No effect.

Preservation

Store in a tightly closed container at a temperature below 30°C, protected from light. After opening, the medicine should be stored at a temperature below 30oC, protected from light and used within 30 days.

Presentation and packaging

Syrup: 120mg/5mL x box of 1 bottle of 60mL or 100mL.

Oral suspension: 250mg/5mL x box of 1 bottle of 60mL or 100mL.